Friday, May 14, 2021

Comments by MoRichard

Showing 1 of 1 comments.

  • My son who was diagnosed with psychosis a couple of years ago was put on Olanzapine 2 years ago. His psychiatrist switched him to Invega when he felt like shit all the time. He had a seizure on Invega so she immediately stopped it and put him on Seroquel. I had just found out about Robert Whittaker and his books and I was appalled so when he started Seroquel we were able to stop him at 200mg where he could get to sleep and had no other problems. Psychiatrist was not too pleased but whatever.

    After much research we went with the 10% every 2 week model (Breggin) for the most part. When things were going better than expected at the end my son decided to go from 100mg to 0 in 1 week. BAD DECISION. Within a month he relapsed (withdrawal induced rebound) and was back in the hospital.

    Since then I have realized that it takes at least 4 weeks for a single 10% taper to take full effect and sometimes up to 6 weeks, at least for my son. Thanks to a couple of posts on beyondmeds.com things started to make sense (http://beyondmeds.com/2012/06/06/slowtaper/ AND http://beyondmeds.com/2013/09/18/listen-to-your-body-taper-plan/).

    My son is now on risperdal and the side-effects for him have been minimal that he can tell. Of course we can see his lack of desire, his walk is affected, etc but this drug has a longer half-life than seroquel and he feels it is not as bad as the others so that is good. We are down to 2mg from 3mg and this time we are going 4+ weeks at a time and really focusing on making sure he levels off for at least a week before we move on. It has taken 5 or 6 weeks between every drop of .25mg so far. I believe this will be the key to getting him off successfully.

    IMO, 2 weeks may be way too fast for most people. Why not stay on the safe side and really make sure and take your time?

    Thanks,
    Mo